Doctor insights on:
Antidepressants Cause Amenorrhea
Possibly: I do not use this pill much, because it causes a lot of break through bleeding. You should see you gyn for an exam blood work and an ultrasound, and if everything looks ok, he or she can switch you to a different pill. In my practice I use a lot of loestrin and the newer pill looestrin as my patients do well on these 2 pills and usually have very light to no periods on them. ...Read more
Possible: While most people stop their medications without problems or side effects, sometimes withdrawal effects can occur if the medication is stopped too abruptly. Anxiety is one of the possible symptoms you could develop if you have a withdrawal syndrome. The best way to avoid this is to work with your physician and taper the medication over time ...Read more
Thyroid disease: Your thyroid function is intimately linked to the function of your cycles. Hyper or hypo thyroidism will lead to absent ovulation, or anovulatory cycling. This will lead to no cycles, or amenorrhea. Once you correct the underlying problem, your cycles will return to normal. You should be under the care of an endocrinologist. ...Read more
Yes: A common feature of depression is a dysregulation of sex hormones (LH, FSH, testoterone), and the menstrual cycle. There are also the stress hormones: cortisone, ACTH. There are also changes in hormones related to bone maintenance and food metabolism. A related point: thyroid hormone deficiency can cause depression. ...Read more
Consult: This is not a common side effect of Cymbalta (duloxetine) and there are other very common reasons for irregular or skipped periods. See below for more info on cymbalta (duloxetine). To assess for the most common reasons you have these symptoms please visit your ob/gyn. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0000274/. ...Read more
Uncommonly yes: I'm not sure WHICH medication you're referring to but if we just hazard a guess and say, "LEVOTHYROXINE" then, in rare instances this medication has been reported to cause mental depression in patients. Typically though, when used in therapeutic doses to treat hypothyroidism one usually experiences a bit of a lift in mood (if they've been truly HYPO-thyroid) for some time. ...Read moreSee 1 more doctor answer
Possibly: Couples struggling to conceive are under tremendous amounts of stress - similar to the levels experienced when a loved one dies. Infertility, however, is even less understood than death and most people do not know how to help you or what to say to be supportive. Get some help at www.Resolve.Org, and our message board at www.Sbivf.Com. Most infertile people will be successful if they get help. ...Read moreSee 1 more doctor answer
They don't: Some do, and some don't. It depends upon the drug, the patient and many other factors. Check w/your doctor if you're having problems. ...Read more
Welbutrin is an: atypical antidepressant, often tried when SSRI's fail, or sometimes added to potentiate SSRI's. Both SSRI's and Welbutrin were initially touted as less likely to cause weight gain, unlike their predecessors the tricyclics. However, a lot of patients report weight gain with any of the antidepressants. You'll have to try Welbutrin and see, but the chances are statistically a little better... ...Read more
Antidepressants: Please make an appointment to see a Psychologist. That will be extremely helpful for you! ...Read more
Maybe: Antidepressant medication are know to affect menstrual cycles rather than regulate them. However, if the treatment results in weight loss, you may restore your regularity by returning to your normal weight. Regardless of your medication, menstrual loss or irregularities should be evaluated. ...Read more
Does stopping birth control cause amenorrhea? Can stopping birth control altogether be the cause of my amenorrhea?
Can weight gain by itself cause amenorrhea? I gained about 25 lbs after my depakote was increased. Or can depakote cause amenorrhea?
I was considering getting paragard, which usually causes heavier periods, but I have a history of amenorrhea. What should I expect for periods?
Could amenorrhea of almost 3 years be caused by Addison's Disease? I am also recovering from anorexia, have celiac's disease, & low b.p. (8os/50s)
Addison's: Based on what you report you need urgent attention. Best to start by having someone drive you to the nearest Emergency facility. Initial evaluation will decide your next move. Best of luck - all should be OK once evaluation and decisions are made. ...Read more
I'm a virgin, but I've missed a period. I had amenorrhea for three years before I got it back a year ago. Is this a cause for concern? Or is it normal
Irregular period: There are several reasons to have irregular periods. Mostly due to an imbalance of hormones in your body. When a girl starts her period, the cycle hormones are usually not fully established. It can take about 3-4 years for this to happen. I sounds like you had your first period at least 3 years ago. Therefore, you probably have a hormone imbalance that should be check by a doctor. ...Read more
Pregnancy first !!: Must rule out pregnancy first ! if no menses prior (called primary amenorrhea) abve age 15yrs, then anatomical causes also must be considered (lack of uterus, blood flow blockage, etc). If menses took place prior (called secondary amenorrhea) then hormonal causes such as elevated prolactin, testosterone or low thyroid should be considered. Significant weight loss also possible. Talk with your pcp. ...Read moreSee 1 more doctor answer
Variety of problems: Primary amenorrhea can stem from a variety of causes. These range from problems with the uterus and or outflow tract, to problems with the brain regulation of the ovaries or problems with the ovaries themselves, to amenorrhea due to too little body fat or too excessive stress. Some girls will simply have delayed puberty without any identifiable cause as well. Girls who have not started sexual development by the age of 14 or have not had menstrual cycles by the age of 16 merit evaluation by an endocrinologist. ...Read more
If significant loss: Lack of menses when previously established (secondary amenorrhea) can result from many causes including depression, rapid change in weight (excess or loss) and various endocrine causes such as hypothyroidism, pcos (and of course pregnancy) . If your eating habits is very selective and poor resulting in significant decrease in body mass index (bmi), then your menses may become erratic and spotty. ...Read moreSee 1 more doctor answer
Way too much alcohol: A bottle of wine is about 6 drinks (a serving is 4 oz, = alcohol to a shot or a beer), & 2 more drinks = 8 drinks a night. This is way too much for anyone's health. Moderate drinking for avg woman (per world health org) is 1 drink per occasion. 3 drinks a day can kill as many platelets as your body can make. Please get an evaluation @ a treatment ctr or from an addiction medicine specialist. ...Read moreSee 1 more doctor answer
I have secondary amenorrhea and have very low estrogen. Can such low levels of estrogen cause extreme dizziness? Would taking a BCP help?
Low estrogen: Low estrogen will not cause dizziness, and the oral contraceptive is an Rx that is also very low estrogen and will inhibit natural estrogen production. A MD needs to assess why the estrogen levels are low and causing the amenorrhea as there is almost always a remedial cause. ...Read more
How do u know if u have post pill amenorrhea? Can u still get pregnant during this time? Can a doc give you anything to help? Is it caused by stress?
Post-pil amenorrhea?: This means having no periods for a while - like months to over a year - after stopping bc pills. Women who had irregular periods before starting the pills are at greatest risk. You can get pregnant during the time of amenorrhea (no periods) if you ovulate and have unprotected sex. So be sure to use a "barrier method, " foam & condoms, etc., to protect yourself. Stress induced? Don't know. Good luck. ...Read more
Several : It could just be late puberty, but it could be a pituitary problem (like prolactin over secretion or pituitary hormone deficiencies), an ovarian problem (like turners syndrome) or a structural problem (like congenital absence if the uterus). Depending on age and family history, a thorough work up should be done. ...Read moreSee 1 more doctor answer
Primary amenorrhea: Primary amenorrhea is diagnosed when someone reaches age 14 with no secondary sexual development or 16 with no periods + some sexual development. The evaluation is complex but should start with an fsh, lh test to see what the pituitary gland is doing. An exam is done to confirm normal genital/pelvic anatomy and sonogram is done to confirm the ovaries are present. ...Read more
- Talk to a doctor live online for free
- How do antidepressants cause secondary amenorrhea?
- Amenorrhea causes and treatment
- Causes of amenorrhea in women
- Ask a doctor a question free online
- Primary amenorrhea causes
- Causes of secondary amenorrhea
- Amenorrhea causes and symptoms
- Most common cause of primary amenorrhea
- Talk to a gynecologist online for free